Alert archive / California / Wind Advisories in 2019
Wind Advisory 33, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Nov 25, 2019, 2:15 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Nov 25, 2019, 10:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2019, 2:15 AM PST (10:15 UTC)
- In effect from
- Nov 25, 2019, 10:00 AM PST
- Expired
- Nov 25, 2019, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2833 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
965 WWUS76 KSGX 251015 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 215 AM PST Mon Nov 25 2019 CAZ055-056-065-252215- /O.NEW.KSGX.HW.W.0009.191125T1800Z-191126T0300Z/ San Bernardino County Mountains-Riverside County Mountains- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Banning, and Desert Hot Springs 215 AM PST Mon Nov 25 2019 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... * WHAT...West winds 35 to 50 mph with gusts to 75 mph expected. * WHERE...San Bernardino County Mountains, Riverside County Mountains and San Gorgonio Pass Near Banning. * WHEN...From 10 AM this morning to 7 PM PST this evening. * IMPACTS...Damaging winds may damage trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The winds will decrease and turn northerly overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas. Use caution if you must drive. && $$ CAZ058-060>062-252215- /O.NEW.KSGX.WI.Y.0033.191125T1800Z-191126T0300Z/ San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- Including the cities of Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 215 AM PST Mon Nov 25 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...San Diego County Mountains, Apple and Lucerne Valleys, Coachella Valley and San Diego County Deserts. * WHEN...From 10 AM this morning to 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will decrease late this evening but remain gusty from the north over the eastern half of the Coachella Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
2 follow-up statements
692 WWUS76 KSGX 252155 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 155 PM PST Mon Nov 25 2019 CAZ060-260300- /O.UPG.KSGX.WI.Y.0033.000000T0000Z-191126T0300Z/ /O.EXA.KSGX.HW.W.0009.000000T0000Z-191126T0300Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 155 PM PST Mon Nov 25 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...West winds 35 to 50 mph with gusts up to 75 mph. * WHERE...Apple and Lucerne Valleys. * WHEN...Until 7 PM PST this evening. * IMPACTS...Difficult driving with reduced visibility to near zero. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A wind gust of 74 mph was reported at Cushenbury springs at 1 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ055-056-065-260300- /O.CON.KSGX.HW.W.0009.000000T0000Z-191126T0300Z/ San Bernardino County Mountains-Riverside County Mountains- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Banning, and Desert Hot Springs 155 PM PST Mon Nov 25 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...West winds 35 to 50 mph with gusts to 75 mph. * WHERE...San Bernardino County Mountains, Riverside County Mountains and San Gorgonio Pass Near Banning. * WHEN...Through 7 PM PST this evening. * IMPACTS...Damaging winds may damage trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ058-061-062-260300- /O.CON.KSGX.WI.Y.0033.000000T0000Z-191126T0300Z/ San Diego County Mountains-Coachella Valley- San Diego County Deserts- Including the cities of Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 155 PM PST Mon Nov 25 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...San Diego County Mountains, Apple and Lucerne Valleys, Coachella Valley and San Diego County Deserts. * WHEN...Through 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Moede
995 WWUS76 KSGX 260305 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 705 PM PST Mon Nov 25 2019 CAZ055-056-060-065-260415- /O.EXP.KSGX.HW.W.0009.000000T0000Z-191126T0300Z/ San Bernardino County Mountains-Riverside County Mountains- Apple and Lucerne Valleys-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Victorville, Hesperia, Apple Valley, Banning, and Desert Hot Springs 705 PM PST Mon Nov 25 2019 ...HIGH WIND WARNING HAS EXPIRED... Winds have decreased, especially across the high desert. Locally breezy north winds will continue along the ridges of the San Bernardino Mountains and through the Cajon Pass overnight. $$ CAZ058-061-062-260415- /O.EXP.KSGX.WI.Y.0033.000000T0000Z-191126T0300Z/ San Diego County Mountains-Coachella Valley- San Diego County Deserts- Including the cities of Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 705 PM PST Mon Nov 25 2019 ...WIND ADVISORY HAS EXPIRED... Winds have weakened and the Wind Advisory was allowed to expire at 7 PM. $$ For more information from the National Weather Service visit http://weather.gov/sandiego
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 24, 9:27 PM PST, 4 hours 48 minutes earlier.
Area forecast discussion, Nov 24, 9:27 PM PST, 4 hours 48 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
927 PM PST Sun Nov 24 2019
.SYNOPSIS...
Dry with increasing onshore winds Monday as a trough moves by
to the north. Offshore flow briefly develops Tuesday. A major
winter storm will impact Southern California Wednesday morning
through Friday. This storm will likely impact Thanksgiving holiday
travel, bringing moderate to locally heavy rain to lower
elevations and significant snow to the mountains.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
UPDATE...
Skies are mostly clear this evening. Some patchy low clouds may
develop over the coastal waters late tonight into early Monday
morning. Offshore surface pressure gradients have weakened
substantially, leading to light winds across the region. A wave
passing by to the north on Monday will lead to stronger onshore
flow and gusty west winds in the mountains and deserts. Gusts may
be as high as 50 mph in the wind prone passes and desert mountain
slopes. Northeast winds briefly follow for Tuesday. Some gusts of
35-45 mph are possible below the Cajon and San Gorgonio passes
and into portions of the Santa Ana mountains.
Latest model guidance suggests precipitation with the initial
front will be lighter than previous. The largest impact with this
initial wave may be strong and potentially damaging winds in the
coastal areas as a well-defined surface front moves through
Wednesday afternoon and evening. Strong southwest winds will also
occur in the mountains and deserts.
There may be a brief lull in precipitation intensity after the
front passes Wednesday night. A second wave with much colder air
aloft is forecast to progress through So Cal on Thanksgiving day,
producing another round of widespread heavier precipitation,
isolated thunderstorms, and low elevation snow. There is no doubt
this storm will impact holiday travel, but the exact details on
precipitation amounts, snow levels, and timing of heaviest
rain/snow is still up in the air as models seem to change slightly
with every run.
PREVIOUS DISCUSSION...
A high impact, major winter storm will descend on Southern
California Wednesday morning with the brunt of the storm
occurring Wednesday afternoon through Thanksgiving evening.
Tranquil weather will prevail through Tuesday ahead of this storm
system.
Precipitation will move in Wednesday morning through afternoon as
a weak atmospheric river (IVT 250-400) moves down the coast ahead
of a strong cold front which will sweep southeast across the area
late Wednesday afternoon/evening. Rain will be most widespread
Wednesday morning through afternoon associated with this
relatively moist river of air. Strengthening southwest winds will
ahead of the cold front will lead to upslope flow/orographic lift
along the southwest facing mountain slopes, enhancing rainfall
there. Strong southwest winds with gusts to at least 50 mph is
possible from the ridge tops to the desert slopes late Tuesday
night-Wednesday morning. Gusts in the high deserts could briefly
reach 40-50 mph then.
The brunt of the storm will hit Wednesday morning through
Thanksgiving night, bringing moderate to locally heavy rainfall
to lower elevations and significant snowfall to higher
elevations.
RAINFALL
Coast/Valleys 1.5-3.0 inches
Mountains...3-4.5 inches
Deserts...0.50-1.00 inch
Although rainfall amounts have trended less compared to yesterday,
the potential impacts remain the same. Isolated thunderstorms are
possible beginning Wednesday afternoon and lasting through Friday
afternoon. Instability/CAPE increases over the CA Bight Wednesday
afternoon and remains through Friday and into coastal areas, given
such cold air aloft. The threat of locally heavy rainfall with
rainfall rates exceeding 0.50"/hr looks to be centered from late
Wednesday afternoon through Thanksgiving evening. Even though
isolated tstorms are possible into Friday afternoon, moisture
levels lower further on Friday, lessening the flash flood threat
then.
SNOWFALL
5500 feet and above...12-36 inches (1-3 feet)
4500-5500 feet...6 to 12 inches
4000-4500 feet...3 to 6 inches
3000-4000 feet...1 to 3 inches
Snow could fall as low as 2000 feet Friday morning across the
Mojave Desert, but with little if any accumulation expected.
Unusually cold air will accompany this winter storm. H7 temps
plummet behind a cold front Wednesday afternoon/evening. GFS shows
H7 temps near -4C over the San Bernardinos at around noon on
Wednesday, plummeting to -10C by midnight. H85 temps
progressively fall behind the front with the 0C line to the
international border by Thanksgiving.
Given such cold air, accumulating snow is forecast to occur down
to 3000 feet by Thanksgiving night in San Bernardino County and
around 3500-4300 ft for areas south. This storm will impact the
heavily traveled mountain passes with snow accumulating along
Interstate 15 through the Cajon Pass beginning Wednesday evening
and along Interstate 8 through the San Diego County mountains and
the Ortega Highway through the Santa Ana Mountains beginning late
Thanksgiving night. Roads across these areas likely will remain
icy through Friday as the snow finally comes to an end, but it
remains cold.
Global models are in agreement with dry weather returning next
weekend as high pressure regains control. Another upper trough
off the Pacific Northwest will move southward during the early to
middle part of next week. Models diverge on the track of this
system and whether or not this could be our next precip producer.
&&
.AVIATION...
250500Z...Coast/Valleys...VFR conditions will likely continue
through 14Z Mon. Patchy stratus/fog could develop along the coast
Mon after 14Z but chances of a BKN/OVC cig at coastal airports is
fairly low until late Mon afternoon. Local vis 1-3 miles could occur
along the immediate coast 14Z-18Z Mon. BKN/OVC cloud bases 800-1300
ft MSL are likely in coastal San Diego County, including KSAN and
KCRQ, Mon evening with lower chances in Orange County.
Mountains/Deserts...Mostly clear skies with unrestricted vis will
prevail through Mon evening. Areas of west winds 20-30 knots with
local gusts 35-45 knots will develop Mon afternoon and continue Mon
evening from the mountain crests east through the desert mountain
slopes and adjacent deserts, along with areas of moderate
up/downdrafts and LLWS. However, KPSP and KTRM will mostly be
sheltered from the wind.
&&
.MARINE...
No hazardous marine conditions are expected through Monday.
Northwest swell will increase Monday night, with seas rapidly
building over the outer waters south of San Clemente Island, where
wave heights could reach 10 feet. High seas will last into Tuesday
morning before subsiding. Some wind gusts around 25 knots will occur
as well, with the seas and gusts combining to create hazardous
boating conditions in the outer waters. A small craft advisory will
likely be needed Monday night.
After a lull Tuesday afternoon through Wednesday morning, southwest
winds will strengthen Wednesday afternoon ahead of a front, before
quickly changing to a northwesterly direction after frontal passage.
Gusts could approach gale force (34 knots) near the cold front for a
few hours late Wednesday afternoon or evening. Gusty winds to 25
knots will continue at times through Friday morning across all
coastal waters. This will generate hazardous marine conditions for
small craft Wed-Fri, and will be accompanied by periods of rain and
potentially an isolated thunderstorm.
&&
.BEACHES...
Elevated surf of 4-6 feet will continue at the beaches through
Tuesday. In addition, high tides between 6.5 and 7 feet are
predicted for Monday and Tuesday. These factors will combine to
generate dangerous swimming conditions with a high risk of rip
currents, and bring a threat of minor tidal overflow/coastal
flooding during high tides.
Although tides are projected to fall slightly beyond Wednesday,
increasing surf due to the approaching winter storm will result in
continued locally dangerous conditions at the beaches.
More details can be found in the Beach Hazards Statement, which is
in effect through 7 AM Friday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Watch from late Tuesday night through Friday
evening for Riverside County Mountains-San Bernardino
County Mountains-San Diego County Mountains-Santa Ana
Mountains and Foothills.
Flash Flood Watch from late Tuesday night through Thursday
evening for Orange County Coastal Areas-Orange County
Inland Areas-San Bernardino and Riverside County Valleys-
The Inland Empire-San Diego County Coastal Areas-San Diego
County Valleys-Santa Ana Mountains and Foothills.
Beach Hazards Statement through Friday morning for Orange County
Coastal Areas-San Diego County Coastal Areas.
PZ...None.
&&
PUBLIC...SS/Gregoria
AVIATION/MARINE/BEACHES...MaxwellThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 9:43 PM PST | Small Craft Advisory | SGX | 29 hr | |
| Nov 25, 2:15 AM PST | High Wind Warning | SGX | Riverside, San Bernardino | 17 hr |
| Nov 25, 1:16 PM PST | Winter Storm Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 4 days |
| Nov 25, 1:24 PM PST | Dust Storm Warning | SGX | San Bernardino | 96 min |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.